Alert archive / Nebraska / High Wind Warnings in 2009

High Wind Warning 71, NWS Cheyenne, WY

October 1, 20097 counties in Nebraska

NWS Cheyenne, WY issued this high wind warning at Oct 1, 2009, 3:36 AM MDT for 7 counties in Nebraska. It took effect at Oct 1, 2009, 6:00 AM MDT. It was in force for 12 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 1, 2009, 3:36 AM MDT (09:36 UTC)
In effect from
Oct 1, 2009, 6:00 AM MDT
Expired
Oct 1, 2009, 5:42 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 9:52 AM MDTNON-TSTM WND GST 58Alliance, NE
Oct 1, 12:30 PM MDTNON-TSTM WND GST 5015 Se Broadwater, NE
Oct 1, 12:30 PM MDTNON-TSTM WND GST 5125 Nw Bridgeport, NE
Oct 1, 12:53 PM MDTNON-TSTM WND GST 51Sidney, NE
Oct 1, 12:53 PM MDTNON-TSTM WND GST 53Alliance, NE
Oct 1, 12:53 PM MDTNON-TSTM WND GST 54Chadron, NE
Oct 1, 1:58 PM MDTNON-TSTM WND GST 58Scotts Bluff National M, NE
Oct 1, 2:01 PM MDTNON-TSTM WND GST 59Alliance, NE
Oct 1, 3:39 PM MDTNON-TSTM WND GST 61Alliance, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
4219 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 010936
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
336 AM MDT THU OCT 1 2009

...A HIGH WIND WARNING IS IN EFFECT FOR AREAS EAST OF THE LARAMIE
RANGE THROUGH THIS EVENING...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OUT OF THE ROCKIES
AND ACROSS THE CENTRAL PLAINS TODAY. STRONG DIFFERENCES IN
PRESSURE WILL EXIST BETWEEN A DEEP SURFACE LOW PRESSURE CENTER TO
THE EAST AND HIGH PRESSURE TO THE WEST CAUSING WINDS TO INCREASE
OVER THE WARNING AREA THIS AFTERNOON.

WYZ059-060-011045-
/O.CAN.KCYS.HW.A.0011.091001T1200Z-091002T0100Z/
CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK
336 AM MDT THU OCT 1 2009

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

NORTHWEST WINDS ACROSS CONVERSE AND NIOBRARA COUNTIES WILL BE
BREEZY THIS AFTERNOON BUT ARE EXPECTED TO REMAIN BELOW WARNING
CRITERIA. 

$$

NEZ001>003-019>021-054-055-WYZ067>070-011745-
/O.UPG.KCYS.HW.A.0011.091001T1200Z-091002T0100Z/
/O.NEW.KCYS.HW.W.0071.091001T1200Z-091002T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
336 AM MDT THU OCT 1 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE THIS MORNING AND WILL REMAIN STRONG
THROUGH THE EARLY EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
AROUND 60 MPH ARE POSSIBLE...PARTICULARLY ALONG RIDGE TOPS AND
AND OTHER EXPOSED AREAS. WINDS WILL DIMINISH LATER IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS
THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RJM
2 follow-up statements
000 
WWUS75 KCYS 011539
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
939 AM MDT THU OCT 1 2009

...A HIGH WIND WARNING IS IN EFFECT FOR AREAS EAST OF THE LARAMIE
RANGE THROUGH THIS EVENING...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OUT OF THE ROCKIES
AND ACROSS THE CENTRAL PLAINS TODAY. STRONG DIFFERENCES IN
PRESSURE WILL EXIST BETWEEN A DEEP SURFACE LOW PRESSURE CENTER TO
THE EAST AND HIGH PRESSURE TO THE WEST CAUSING WINDS TO INCREASE
OVER THE WARNING AREA THIS AFTERNOON.

NEZ001>003-019>021-054-055-WYZ067>070-020100-
/O.CON.KCYS.HW.W.0071.000000T0000Z-091002T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
939 AM MDT THU OCT 1 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING AND WILL REMAIN STRONG
THROUGH THE EARLY EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
AROUND 60 MPH ARE POSSIBLE...PARTICULARLY ALONG RIDGE TOPS AND
AND OTHER EXPOSED AREAS. WINDS WILL DIMINISH LATER IN THE
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG
CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. FOR DETAILED ROAD AND TRAVEL
CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
000 
WWUS75 KCYS 012342
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT THU OCT 1 2009

NEZ001>003-019>021-054-055-WYZ067>070-020045-
/O.CAN.KCYS.HW.W.0071.000000T0000Z-091002T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
542 PM MDT THU OCT 1 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG NORTHWEST WINDS OVER SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE HAD BEGUN TO DECREASE LATE THIS AFTERNOON. AS OF 530 PM
MDT...SPEEDS WERE DOWN TO 25 TO 40 MPH. THE WINDS ARE EXPECTED TO
LOWER EVEN MORE TO SPEEDS OF 15 TO 25 MPH BY 730 PM. THUS...THE
HIGH WIND WARNING HAS BEEN CANCELLED.

$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 30, 10:15 PM MDT, 5 hours 21 minutes earlier.

Area forecast discussion, Sep 30, 10:15 PM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MDT WED SEP 30 2009

.UPDATE...WHILE THE INITIAL PACIFIC COLD FRONT EXITED EASTERN EDGE
OF OUR CWA JUST BEFORE 00Z...SECONDARY FRONT COMING DOWN FROM THE
NORTH HAS ONLY MADE IT INTO NORTHERN QUARTER CWA LATE THIS EVENING.
SO...MUCH OF THE CWA HAS BEEN WITHOUT PRECIP SINCE EARLY EVENING
BUT STILL EXPECT THE MIXED RAIN/SNOW OVER CENTRAL WY GETTING CLOSE
TO KDGW/KRWL LINE TO SPREAD SOUTHEAST OVERNIGHT AND PERSIST MUCH
OF THURSDAY MORNING WHILE BREAKING UP SOME.  MAIN CONCERN IS THE
STRONG WINDS WHICH REFUSE TO DECREASE IN THE LOCAL KCYS AREA THIS
EVENING DUE TO MINI-BORA TYPE EVENT.  HAVE DECIDED TO ISSUE A
SHORT-FUSED HIGH WIND WARNING UNTIL 07Z FOR KCYS AREA.  WILL LET
MID SHIFT DECIDE WHETHER TO GO WITH ADVISORY OR WARNING THURSDAY
FOR LARGER AREA OF CWA DUE TO STRONG NW WINDS. JLH

&&

.AVIATION...GUSTY WEST TO NORTHWEST WINDS TONIGHT WILL PRODUCE
MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS OVER SOUTHERN WY
TONIGHT.  ELSEWHERE...A BAND OF LIGHT RAIN AND SNOW OVER CENTRAL WY
CURRENTLY INCLUDING KDGW WILL SPREAD MVFR AND EVEN SOME IFR CEILINGS
AND VSBYS SSE TONIGHT INTO THU MORNING.  CONDITIONS WILL LIFT TO VFR
IN THE AFTERNOON.  STRONG WNW WINDS ON THURSDAY WILL PRODUCE
MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS. VFR THURSDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 241 PM MDT WED SEP 30 2009/

SHORT TERM...THURSDAY THROUGH THURSDAY NIGHT...
MODELS IN GOOD AGREEMENT AS THE UPPER LEVEL TROUGH IS EXPECTED TO
BECOME NEGATIVELY TILTED AS IT PUSHES INTO THE PLAINS STATES
THURSDAY...WITH SHOWER ACTIVITY BECOMING MORE WIDESPREAD AND RAIN
CHANGING TO SNOW AS THE COLD FRONT MOVES THROUGH. WITH THE BASE OF
THE TROUGH MOVING ACROSS SRN WYOMING AND COLORADO...EXPECT DOWNSLOPE
WINDS ALONG AND SOUTH OF I80...AS WELL AS SOUTH OF THE NORTH PLATTE
RIVER EAST OF THE LARAMIE RANGE. THESE AREAS WILL SEE LITTLE IN THE
WAY OF PRECIP...BUT STRONG WINDS BETWEEN 25 TO 45 MPH AND GUSTS
AROUND 60 INTO THURSDAY. KEPT THE HIGH WIND WATCH OUT WITH SOME
MINOR DISAGREEMENTS BETWEEN THE NAM AND GFS ON WIND SPEEDS AND
TIMING...ALTHOUGH THE BEST LOCATION FOR THE STRONGEST WINDS APPEARS
TO BE THE NEBRASKA PANHANDLE. FURTHEST WEST...RAIN WILL GRADUALLY
MIX WITH AND CHANGE TO SNOW LATER THIS EVENING. SNOW LEVELS ARE
EXPECTED TO LOWER TO 4500 FEET LATE TONIGHT...WITH SNOW
ACCUMULATIONS POSSIBLE IN THE VALLEYS...MAINLY ALONG AND WEST OF THE
LARAMIE RANGE. GENERALLY EXPECTED UP TO 2 INCHES OF SNOW BELOW 7500
FEET WITH 2 TO 5 INCHES ABOVE 7500 FEET IN THE MOUNTAINS. WITH GOOD
UPSLOPE FLOW AND 700MB OMEGA AROUND 10 TO 15 UB/S ACROSS THE SNOWY
AND SIERRA MADRE RANGES THROUGH THURSDAY MORNING...EXPECT THE
HIGHEST SNOW ACCUMULATIONS OVER THE HIGHLANDS OF CARBON AND ALBANY
COUNTIES WHERE 4 TO 8 INCHES OF SNOW IS POSSIBLE BY THURSDAY
AFTERNOON. ISSUED A WINTER WEATHER ADV FOR THE MOUNTAINS STARTING
THIS EVENING. CHILLY TEMPS AND BLUSTERY CONDITIONS THURSDAY WITH
HIGHS STRUGGLING TO REACH 50 DEGS ACROSS MOST OF THE AREA...WITH 40S
IN THE HIGHER VALLEYS. BY THURSDAY EVENING...ALL MODELS SHOW THE
UPPER LEVEL LOW PUSHING INTO IOWA...WITH ANY SNOWFALL CONFINED TO
THE MOUNTAINS. SKIES ARE EXPECTED TO CLEAR WITH THURSDAY NIGHT WITH
MOST TEMPS LOWERING BELOW FREEZING...EXCEPT THE NEBRASKA PANHANDLE
WHICH MAY STAY NEAR FREEZING OR A FEW DEGS ABOVE.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
BY 12Z FRIDAY THE UPPER LOW WILL HAVE MOVED EAST AND
WILL BE LOCATED IN THE IOWA VICINITY. THERE WILL STILL BE A
FAIRLY TIGHT SURFACE PRESSURE GRADIENT AND WINDS OF UP TO 40 KNOTS
AT 700 MB OVER THE PANHANDLE ESPECIALLY IN THE MORNING HOURS. THE
RESULT WILL BE ANOTHER WINDY DAY...BUT NOT AS WINDY AS THURSDAY.
HEIGHTS ALOFT WILL BE BUILDING OVER THE ROCKIES THROUGH SATURDAY
WITH THE RIDGE AXIS ALOFT OVER THE CWA FRIDAY NIGHT AND SATURDAY
MORNING. THE TEMPERATURES WILL SLOWLY RECOVER THROUGH SUNDAY WITH
THE 700 MB THERMAL RIDGE AXIS MOVING OVER THE CWA. NEXT SYSTEM
WILL DIG ALONG THE WEST COAST OVER THE WEEKEND WITH THE 500 MB
CLOSED LOW OVER NORTHERN NEVADA. THE MODELS MOVE THE UPPER LOW
NORTHEAST AND OVER WYOMING ON MONDAY AS IT SLOWLY FILLS. THE UPPER
LOW THEN MOVES QUICKLY EAST AND LEAVES AN ELONGATED TROUGH OVER
THE REGION FOR TUESDAY AND POSSIBLY WEDNESDAY. THE ASSOCIATED
SURFACE LOW FORMS OVER THE GREAT BASIN SATURDAY AND SATURDAY NIGHT
AND THEN MOVES TO THE CENTRAL HIGH PLAINS OF EASTERN COLORADO
SUNDAY AND MONDAY. THE 12Z MODEL RUNS HAVE A SIMILAR SURFACE
PATTERN FOR SUNDAY AND MONDAY WITH THE ECMWF NOW MUCH FASTER IN
MOVING THE UPPER LOW NORTHEAST. PRECIPITATION SHOULD BECOME FAIRLY
WIDESPREAD OVER MUCH OF THE CWA SUNDAY THROUGH MONDAY.
PRECIPITATION TYPE WILL BE SNOW ABOVE 7000 FEET MSL WITH A RAIN
AND SNOW MIX BETWEEN 5500 AND 7000 FEET MSL ESPECIALLY SUNDAY
NIGHT AND MONDAY MORNING. FOR NOW HAVE UPPED POPS OVER THE CWA
SUNDAY THROUGH MONDAY. THE 12Z ECMWF BUILDS SURFACE HIGH PRESSURE
OVER THE CWA AS EARLY AS 00Z TUESDAY WHICH IS ABOUT 12 HOURS
FASTER THEN THE GFS. THE PAST FEW MODEL RUNS OF THE ECMWF THEN
PLACE A MORE WESTERLY AND DRIER FLOW ALOFT OVER THE REGION.
MEANWHILE THE 12Z GFS MOVES THE TROUGH AXIS OVER THE CWA ON
WEDNESDAY WITH A REINFORCING SURGE OF COLD AIR AT THE SURFACE. DUE
TO THE MODEL DIFFERENCES BY MID WEEK...HAVE NOT CHANGED MUCH IN
THE FORECAST FOR THAT TIME PERIOD.

&&

.FIRE WEATHER...STRONG WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS WILL
CONTINUE THROUGH THURSDAY ACROSS THE AREA. HOWEVER...NO FIRE WEATHER
CONCERNS THROUGH THE WEEKEND WITH COOL TEMPERATURES OVER THE
AREA...HIGH HUMIDITIES...AND SOME PRECIPITATION EXPECTED TONIGHT AND
THURSDAY. EARLY NEXT WEEK...ANOTHER STORM SYSTEM IS EXPECTED TO PUSH
INTO AREA RESULTING IN COOL TEMPS AND ANOTHER CHANCE OF PRECIP.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 1 AM THURSDAY FOR WYZ069.

     HIGH WIND WATCH FROM 6 AM THURSDAY TO 7 PM THURSDAY FOR
     WYZ059-WYZ060-WYZ067-WYZ068-WYZ069-WYZ070.

     WINTER WEATHER ADVISORY UNTIL 3 PM THURSDAY FOR WYZ063.

NE...HIGH WIND WATCH FROM 6 AM THURSDAY TO 7 PM THURSDAY FOR
     NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM...TJT
LONG TERM...WEILAND
FIRE WEATHER...RUBIN
Hazardous weather outlook, Sep 30, 10:43 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 PM MDT WED SEP 30 2009

WYZ069-011200-
CHEYENNE FOOTHILLS-
1043 PM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 1 AM EARLY THURSDAY
MORNING FOR WEST WINDS OF 35 TO 45 MPH GUSTING TO 65 MPH.
AFTER 1 AM MDT...THE WINDS WILL DECREASE TO 20 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM UNTIL 7 PM MDT
THURSDAY. WINDS WILL TURN TO THE NORTHWEST AND INCREASE AGAIN BY
MID MORNING TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.
DRY WEATHER AND LIGHTER WINDS ARE EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>067-011200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
1043 PM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

LIGHT SNOW OR RAIN CHANGING TO SNOW CAN BE EXPECTED TONIGHT.
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE SNOWY
AND SIERRA MADRE RANGES FOR 2 TO 5 INCHES OF SNOW BY SUNRISE.
LOWER ELEVATIONS WILL RECEIVE LESS THAN AN INCH OF SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER WEATHER ADVISORY FOR THE SNOWY AND SIERRA MADRE RANGES
REMAINS IN EFFECT UNTIL 3 PM THURSDAY AFTERNOON FOR AN ADDITIONAL
1 TO 3 INCHES OF SNOW. ELSEWHERE...THE SNOW WILL CHANGE BACK TO
RAIN AND GRADUALLY END AROUND MIDDAY. IT WILL BE WINDY ALL DAY
THURSDAY WITH WEST TO NORTHWEST WINDS OF 20 TO 35 MPH.

DRY CONDITIONS AND LIGHTER WINDS ARE EXPECTED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ068-070-011200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
1043 PM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FROM 6 AM MDT THROUGH 7 PM MDT
THURSDAY. STRONG NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED
WITH GUSTS TO 60 MPH POSSIBLE. DRY WEATHER AND LIGHTER WINDS ARE
EXPECTED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

In the hours before

Local storm report, Sep 30, 11:58 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1158 PM MDT WED SEP 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
09/30/2009  M56 MPH          LARAMIE            WY   ASOS

0905 PM     NON-TSTM WND GST SW CHEYENNE 1WSW        41.05N 104.89W
09/30/2009  M61 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE WYO HILL ALONG I-25

0925 PM     NON-TSTM WND GST SW CHEYENNE 1WSW        41.05N 104.89W
09/30/2009  M62 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE WYO HILL ALONG I-25

0930 PM     NON-TSTM WND GST NNE CHEYENNE 1WSW       41.08N 105.04W
09/30/2009  M62 MPH          LARAMIE            WY   MESONET

            UPRR SITE EMKAY...ELEV. 6724 FT.

0945 PM     NON-TSTM WND GST SW CHEYENNE 1WSW        41.05N 104.89W
09/30/2009  M63 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE WYO HILL ALONG I-25

1003 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
09/30/2009  M56 MPH          LARAMIE            WY   ASOS

1025 PM     HIGH SUST WINDS  SW CHEYENNE 1WSW        41.05N 104.89W
09/30/2009  M40 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE ALONG I-25. SUSTAINED 40-45 MPH 830-1040 PM
            WITH LAST 60 MPH GUST AT 1025 PM MDT.

&&

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 10:07 PM MDTHigh Wind WarningCYS2 hr

Nearby

High Wind Warnings in Nebraska, 2009High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.